PL EN


Preferences help
enabled [disable] Abstract
Number of results
2012 | 121 | 2B | B-28-B-30
Article title

Accuracy Analysis of the Box-Counting Algorithm

Content
Title variants
Languages of publication
EN
Abstracts
EN
Accuracy of the box-counting algorithm for numerical computation of the fractal exponents is investigated. To this end several sample mathematical fractal sets are analyzed. It is shown that the standard deviation obtained for the fit of the fractal scaling in the log-log plot strongly underestimates the actual error. The real computational error was found to have power scaling with respect to the number of data points in the sample (n_{tot}). For fractals embedded in two-dimensional space the error is larger than for those embedded in one-dimensional space. For fractal functions the error is even larger. Obtained formula can give more realistic estimates for the computed generalized fractal exponents' accuracy.
Keywords
EN
Year
Volume
121
Issue
2B
Pages
B-28-B-30
Physical description
Dates
published
2012-02
References
  • [1] A. Białas, R. Peszanski, Nucl. Phys. B 308, 803 (1988)
  • [2] T. Chmaj, W. Doroba, W. Słomiński, Z. Phys. C50, 333 (1991)
  • [3] A. Z. Górski, J. Skrzat, J. Anat. 208, 353 (2006)
  • [4] A.Z. Górski, S. Drożdż, J. Speth, Physica A316, 496 (2002)
  • [5] A. Z. Górski, Comment on fractality of quantum mechanical energy spectra, preprint arXiv chao-dyn/9804034
  • [6] A. Z. Górski, J. Phys. A34, 7933 (2001)
  • [7] J. L. McCauley, Physica A309, 183 (2002)
  • [8] P. Castiglioni, Comput. Biol. Med. 40, 950 (2010)
  • [9] J. Theiler, J. Opt. Soc. Am. A7, 1055 (1990)
  • [10] A. Roy, E. Perfect, W. M. Dunne, L. D. McKay, J. Geophys. Res., 112, B12201 (2007)
  • [11] J. Brewer, L. D. Girolamo Atm. Res., 433 (2006)
  • [12] S. Jaffard, SIAM J. Math. Anal. 28 944; 971, (1997)
  • [13] B. B. Mandelbrot, Fractals: Form, Chance, and Dimension (San Francisco: Freeman 1977)
  • [14] T. Tel, T. Vicsek, J. Phys. A20, L835 (1987)
  • [15] M. V. Berry, Z. V. Lewis, Proc. R. Soc. Lond. A370, 459 (1980)
Document Type
Publication order reference
YADDA identifier
bwmeta1.element.bwnjournal-article-appv121n2ba121z2bp05kz
Identifiers
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.